MAUDE Adverse Event Report: DEPUY MITEK LLC US INTRAFIX TIBSHEATH TRIAL/T-HDLE *EA; SURGICAL SCREWDRIVER, REUSABLE

DEPUY MITEK LLC US INTRAFIX TIBSHEATH TRIAL/T-HDLE *EA; SURGICAL SCREWDRIVER, REUSABLE
Catalog Number 254643
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/23/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was not received and has been lost in transit.A follow up with fedex for the status of the device revealed the device was sent with insufficient custom documents and therefore was returned to the shipper.The affiliate further confirms that the device was never returned to them.A physical investigation cannot be conducted without the device and therefore this complaint cannot be confirmed.However, from past investigations of similar failure modes, it has been observed that excessive abuse would be typical of the separation of the two ends from each other.The design of this device was changed making it a single piece design, thus eliminating the weld.Therefore, it can be determined that this design change has corrected the separation failure mode.Furthermore, no lot numbers were provided which precludes conducting a batch history review or a lot specific search in the complaints handling system.Based on the overall complaint rate and implemented design changes, at this point in time, no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
Our affiliate reported the instrument snapped in half when the sheath was being malleted into patients tibia during an acl procedure.Opened a second tray of instruments.

Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7682762
Report Number1221934-2018-53442
Device Sequence Number683824
Product Code LXH
UDI-Device Identifier10886705013357
UDI-Public10886705013357
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/23/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254643
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2013
Initial Report FDA Received Date07/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1